MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER PLASMA SPRAYED PRESS-FIT CEMENTLESS SIZE 13.5; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER PLASMA SPRAYED PRESS-FIT CEMENTLESS SIZE 13.5; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 08/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had a right total hip arthroplasty.Subsequently, the patient fell going down stairs and sustained a periprosthetic fracture.The patient underwent an open reduction of the fracture, with cerclage cables, along with a revision of the right hip approximately 1.5 months later.The acetabular component remained well fixed and all other components were revised.No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: ref 30123606 lot 64594615 liner- g7 vivacet-e highly crosslinked, size 36 id, high wall; ref 00877503604 lot 2964399 biolox ceramic head size 37, +7 (winterthur); ref 110010246 lot 65300634 biomet g7 acetabular shell with cluster holes size 56; ref 00625006540 lot j6710215 bone screw 6.5mm x 40 self-tapping ; ref 00625006535 lot j7245457 bone screw 6.5x35 self tapping.(b)(4).No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient fell going down the stairs and underwent a revision the same day.Cables were placed to reduce the fracture.The stem, head and liner were replaced with zimmer products.Review of the device history record identified no deviations or anomalies during manufacturing.It was reported the patient fell down the stairs and sustained a periprosthetic fracture.However, as the reason for the fall is unknown, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL STEM 12/14 NECK TAPER PLASMA SPRAYED PRESS-FIT CEMENTLESS SIZE 13.5
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15335618
Report Number0001822565-2022-02524
Device Sequence Number17763886
Product Code LPH
UDI-Device Identifier00889024131910
UDI-Public(01)00889024131910(17)281031(10)63989036
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K192660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00771101320
Device Lot Number63989036
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2022
Initial Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight67 KG